Alert archive / South Carolina / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 110, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 19, 1999, 7:01 PM EDT for Bamberg County, South Carolina. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 1999, 7:01 PM EDT (23:01 UTC)
- Expired
- Aug 19, 1999, 7:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Bamberg County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:15 PM EDT | Thunderstorm Wind 50 | Ehrhardt, SC | Sheriff reported more trees down with second storm. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2996 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379 WUUS1 KCAE 192302 RRA SVRCAE SCC009-192330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 701 PM EDT THU AUG 19 1999 THE NATIONAL WEATHER SERVICE IN COLUMBIA SC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAMBERG COUNTY IN SOUTH CAROLINA * UNTIL 730 PM EDT * AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF EHRHARDT. THE STORM WAS MOVING TOWARD THE EAST-NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EHRHARDT AT 719 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. CDL/RJL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:20 PM EDT, 5 hours 41 minutes earlier.
Area forecast discussion, Aug 19, 1:20 PM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 120 PM EDT THU AUG 19 1999 MAIN FORECAST PROBLEM...POPS FOR TONIGHT AND FRIDAY. DISC...STRONG APPROACHING SHORT WAVE FROM THE CENTRAL U S AND ASSOCIATED PVA WILL HELP TO KEEP UNSTABLE ATMOSPHERE OVER THE STATE TONIGHT. ETA SHOWS 1000-500 MB RH/S INCREASING OVERNIGHT ALONG WITH UVV/S. AT THE SURFACE A STATIONARY FRONT OVER THE UPSTATE AND NRN MIDLANDS...WILL PERSIST AND DRIFT FARTHER W OVERNIGHT. A STRONG SUMMER LOW FORMS ON THE FRONTAL BOUNDARY...THEN LIFTS UP INTO NC/VA BY FRIDAY MORNING. MOISTURE BEGINS TO SLIDE TOWARD COAST IN AFTERNOON AS PVA LIFTS NORTH. FOLLOWUP SHORT WAVE STAYS NORTH OF AREA FRI NIGHT AND SATURDAY. HAVE INCREASED POPS A NOTCH TONIGHT FROM CURRENT FORECAST. ALSO SEEMS ENOUGH RH TO WARRANT MOSTLY CLOUDY. GIVEN LOW LI/S AND INCREASING UPPER LEVEL WIND FIELD...A FEW STORMS COULD BE STRONG. SPC HAS THE STATE IN A SLIGHT RISK THROUGH 12Z FRIDAY. FOR TEMPS WILL GO CLOSE TO FAN GUIDANCE WHILE UNDERCUTTING FWC ONE CATEGORY. .CAE...NONE. MOORE
In the hours before
Special weather statement, Aug 19, 1:57 PM EDT, 5 hours 4 minutes before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-200100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 157 PM EDT THU AUG 19 1999 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND ...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING... UNSTABLE CONDITIONS THIS AFTERNOON AND EVENING WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 50 MPH. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THEREFORE SPOTTER ACTIVATION IS NOT ANTICIPATED. ALL INTERESTS SHOULD MONITOR LOCAL MEDIA OR NOAA WEATHER RADIO FOR ANY LATER STATEMENTS OR WARNINGS. PLEASE SEE THE SHORT TERM FORECAST FROM NATIONAL WEATHER SERVICE IN COLUMBIA FOR THE LATEST SHORT TERM FORECAST INFORMATION. THE NWWS ID IS CAENOWCAE AND THE WMO HEADER IS FPUS72 KCAE.
Special weather statement, Aug 19, 1:57 PM EDT, 5 hours 4 minutes before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-200100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 157 PM EDT THU AUG 19 1999 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND ...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING... UNSTABLE CONDITIONS THIS AFTERNOON AND EVENING WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 50 MPH. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THEREFORE SPOTTER ACTIVATION IS NOT ANTICIPATED. ALL INTERESTS SHOULD MONITOR LOCAL MEDIA OR NOAA WEATHER RADIO FOR ANY LATER STATEMENTS OR WARNINGS. PLEASE SEE THE SHORT TERM FORECAST FROM NATIONAL WEATHER SERVICE IN COLUMBIA FOR THE LATEST SHORT TERM FORECAST INFORMATION. THE NWWS ID IS CAENOWCAE AND THE WMO HEADER IS FPUS72 KCAE.
Local storm report, Aug 19, 4:54 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
454 PM EDT THU AUG 19 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
400 PM 30 SE CAE SC WIND DAMAGE
08/19/99 CALHOUN SHERIFF OFFICE REPORTED
TREES DOWN IN ST MATTHEWS
AREA
RJLLocal storm report, Aug 19, 5:16 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
516 PM EDT THU AUG 19 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
310 PM 30 E AGS SC WIND DAMAGE
08/19/99 AIKEN SHERIFF OFFICE REPORTED
TREES DOWN BETWEEN
SPRINGFIELD AND KITCHINGS
MILL
420 PM 10 ESE AGS SC WIND DAMAGE
08/19/99 AIKEN SHERIFF OFFICE REPORTED
TREES DOWN IN JACKSON AREA
RJLLocal storm report, Aug 19, 5:32 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
532 PM EDT THU AUG 19 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
505 PM 33 SSE COLUMBIA SC WIND DAMAGE
08/19/99 ORANGEBURG ORANGEBURG EMA REPORTED
TREES DOWN IN CITY OF
ORANGEBURG
RJLLocal storm report, Aug 19, 5:54 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
554 PM EDT THU AUG 19 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
450 PM 18 S AGS GA WIND DAMAGE
08/19/99 BURKE BURKE EMA REPORTED TREES
DOWN IN WAYNESBORO AREA
RJLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:56 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Orangeburg | 49 min |
| Aug 19, 3:44 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun | 46 min |
| Aug 19, 3:49 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 41 min |
| Aug 19, 4:31 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 44 min |
| Aug 19, 4:37 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 53 min |
| Aug 19, 4:52 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 53 min |
| Aug 19, 5:30 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 45 min |
| Aug 19, 5:49 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 41 min |
| Aug 19, 6:21 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 39 min |
| Aug 19, 7:13 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.